Vaccine-induced immune thrombotic thrombocytopenia (VITT) is a rare complication after vaccination of Oxford-AstraZeneca coronavirus disease 2019 (COVID-19) vaccine (AZD1222) or Janssen COVID-19 vaccine. It makes a rare complication of thrombosis at common and/or uncommon organs with thrombocytopenia after COVID-19 vaccination four to 28 days later and most patients were younger than 60 years of age. We reported the case of a 75-year-old female with end-stage renal disease who received regular hemodialysis. She received Oxford-AstraZeneca COVID-19 vaccination eight days ago and then she suffered from intermittent chest tightness and epigastric pain with tarry stool passage for two days. Severe thrombocytopenia with elevated D-dimer value was noted and computed tomography of the chest showed azygos vein thrombosis. Elevated cardiac enzyme with ST-T change in 12-lead electrocardiogram was also noted. For positive anti-platelet factor 4 antibodies, VITT with myocardial infarction and azygos vein thrombosis was diagnosed.
Keywords: azygos vein thrombosis; chadox1 ncov19 vaccine; hemodialysis; myocardial infarction; vaccine-induced immune thrombotic thrombocytopenia.
Copyright © 2021, Chiang et al.